Alert archive / Minnesota / Red Flag Warnings in 2015
Red Flag Warning 11, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Apr 13, 2015, 3:18 AM CDT for Big Stone County, Traverse County, Minnesota. It took effect at Apr 13, 2015, 11:08 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2015, 3:18 AM CDT (08:18 UTC)
- In effect from
- Apr 13, 2015, 11:08 AM CDT
- Expired
- Apr 13, 2015, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1996 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596 WWUS83 KABR 130818 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 318 AM CDT MON APR 13 2015 ...VERY HIGH TO EXTREME FIRE DANGER MONDAY AND TUESDAY... SDZ269-271>273-131630- /O.UPG.KABR.FW.A.0009.150413T1800Z-150414T0100Z/ /O.NEW.KABR.FW.W.0011.150413T1800Z-150414T0100Z/ /O.NEW.KABR.FW.A.0010.150414T1800Z-150415T0100Z/ UPPER MISSOURI COTEAU-UPPER JAMES RIVER-PRAIRIE COTEAU- RED RIVER VALLEY- 318 AM CDT MON APR 13 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 269...271...272 AND 273... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 269...271...272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 269... 271...272 AND 273. * WINDS THIS AFTERNOON...WEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * WINDS TUESDAY AFTERNOON...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...FROM 10 TO 20 PERCENT FOR BOTH MONDAY AND TUESDAY AFTERNOON. * IMPACTS...FIRES WILL SPREAD VERY QUICKLY DUE TO DEAD FUELS... GUSTY WINDS AND LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ039-046-131630- /O.UPG.KABR.FW.A.0009.150413T1800Z-150414T0100Z/ /O.NEW.KABR.FW.W.0011.150413T1800Z-150414T0100Z/ TRAVERSE-BIG STONE- 318 AM CDT MON APR 13 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. * WINDS...NORTHWEST AROUND 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...FROM 10 TO 20 PERCENT THIS AFTERNOON. * IMPACTS...FIRES WILL SPREAD VERY QUICKLY DUE TO DEAD FUELS... GUSTY WINDS AND LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SDZ267-268-270-131630- /O.NEW.KABR.FW.A.0010.150414T1800Z-150415T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE-MISSOURI COTEAU- 318 AM CDT MON APR 13 2015 /218 AM MDT MON APR 13 2015/ ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268 AND 270... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268 AND 270. * WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...FROM 10 TO 20 PERCENT TUESDAY AFTERNOON. * IMPACTS...FIRES WILL SPREAD VERY QUICKLY DUE TO DEAD FUELS... GUSTY WINDS AND LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CONNELLY
3 follow-up statements
912 WWUS83 KABR 131608 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1108 AM CDT MON APR 13 2015 ...VERY HIGH TO EXTREME FIRE DANGER TODAY AND TUESDAY... SDZ269-271>273-140015- /O.EXT.KABR.FW.W.0011.150413T1608Z-150414T0100Z/ /O.CON.KABR.FW.A.0010.150414T1800Z-150415T0100Z/ UPPER MISSOURI COTEAU-UPPER JAMES RIVER-PRAIRIE COTEAU- RED RIVER VALLEY- 1108 AM CDT MON APR 13 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 269...271... 272 AND 273... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 269...271...272 AND 273... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 269... 271...272 AND 273. * WINDS THIS AFTERNOON...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WINDS TUESDAY AFTERNOON...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...10 TO 20 PERCENT BOTH DAYS. * IMPACTS...FIRES WILL SPREAD VERY QUICKLY DUE TO DEAD FUELS... GUSTY WINDS AND LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ039-046-140015- /O.EXT.KABR.FW.W.0011.150413T1608Z-150414T0100Z/ TRAVERSE-BIG STONE- 1108 AM CDT MON APR 13 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 20 PERCENT. * IMPACTS...FIRES WILL SPREAD VERY QUICKLY DUE TO DEAD FUELS... GUSTY WINDS AND LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SDZ267-268-270-140015- /O.CON.KABR.FW.A.0010.150414T1800Z-150415T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE-MISSOURI COTEAU- 1108 AM CDT MON APR 13 2015 /1008 AM MDT MON APR 13 2015/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268 AND 270... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268 AND 270. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...FIRES WILL SPREAD VERY QUICKLY DUE TO DEAD FUELS... GUSTY WINDS AND LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TMT
193 WWUS83 KABR 132020 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 320 PM CDT MON APR 13 2015 ...EXTREME FIRE DANGER LATE THIS AFTERNOON AND TUESDAY... MNZ039-046-140430- /O.EXB.KABR.FW.A.0010.150414T1800Z-150415T0200Z/ /O.CON.KABR.FW.W.0011.000000T0000Z-150414T0100Z/ TRAVERSE-BIG STONE- 320 PM CDT MON APR 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS AROUND 35 MPH THROUGH EARLY EVENING. SOUTH 20 TO 25 MPH WITH GUSTS AROUND 30 MPH TUESDAY AFTERNOON. * RELATIVE HUMIDITY...10 TO 15 PERCENT THROUGH EARLY EVENING. 10 TO 20 PERCENT TUESDAY AFTERNOON. * IMPACTS...FIRES WILL SPREAD VERY QUICKLY DUE TO DEAD FUELS... GUSTY WINDS AND LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SDZ269-271>273-140430- /O.EXT.KABR.FW.A.0010.150414T1800Z-150415T0200Z/ /O.CON.KABR.FW.W.0011.000000T0000Z-150414T0100Z/ UPPER MISSOURI COTEAU-UPPER JAMES RIVER-PRAIRIE COTEAU- RED RIVER VALLEY- 320 PM CDT MON APR 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 269... 271...272 AND 273... ...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 269...271...272 AND 273... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 269... 271...272 AND 273. * WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH EARLY EVENING. SOUTH 25 TO 30 MPH WITH GUSTS AROUND 40 MPH TUESDAY AFTERNOON. * RELATIVE HUMIDITY...10 TO 20 PERCENT. * IMPACTS...FIRES WILL SPREAD VERY QUICKLY DUE TO DEAD FUELS... GUSTY WINDS AND LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SDZ267-268-270-140430- /O.EXT.KABR.FW.A.0010.150414T1800Z-150415T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE-MISSOURI COTEAU- 320 PM CDT MON APR 13 2015 /220 PM MDT MON APR 13 2015/ ...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268 AND 270... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268 AND 270. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...FIRES WILL SPREAD VERY QUICKLY DUE TO DEAD FUELS... GUSTY WINDS AND LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TMT
041 WWUS83 KABR 140102 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 802 PM CDT MON APR 13 2015 ...EXTREME FIRE DANGER TUESDAY... MNZ039-046-SDZ269-271>273-140915- /O.EXP.KABR.FW.W.0011.000000T0000Z-150414T0100Z/ /O.CON.KABR.FW.A.0010.150414T1800Z-150415T0200Z/ TRAVERSE-BIG STONE-UPPER MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU-RED RIVER VALLEY- 802 PM CDT MON APR 13 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...269...271...272 AND 273... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046... 269...271...272 AND 273... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 269...271...272 AND 273. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS AROUND 30 MPH TUESDAY AFTERNOON. * RELATIVE HUMIDITY...10 TO 20 PERCENT TUESDAY AFTERNOON. * IMPACTS...FIRES WILL SPREAD VERY QUICKLY DUE TO DEAD FUELS... GUSTY WINDS AND LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SDZ267-268-270-140915- /O.CON.KABR.FW.A.0010.150414T1800Z-150415T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE-MISSOURI COTEAU- 802 PM CDT MON APR 13 2015 /702 PM MDT MON APR 13 2015/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268 AND 270... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268 AND 270. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...FIRES WILL SPREAD VERY QUICKLY DUE TO DEAD FUELS... GUSTY WINDS AND LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TDK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Apr 13, 12:37 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 13, 12:37 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1237 AM CDT MON APR 13 2015
.UPDATE...
ISSUED AT 1234 AM CDT MON APR 13 2015
SEE UPDATED AVIATION DISCUSSION BELOW.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 349 PM CDT SUN APR 12 2015
FORECAST CHALLENGES SURROUND POTENTIAL FOR MORE RED FLAG FIRE
WEATHER CONDITIONS ON MONDAY AND TUESDAY...ALONG WITH POTENTIAL
ADVISORY STRENGTH SOUTHERLY WINDS ON TUESDAY.
CURRENTLY...A COLD FRONT IS DEPARTING THE CWA...HEADING SOUTH AND
EAST INTO MINNESOTA...FAR SOUTHEASTERN SODAK AND IOWA.
TEMPERATURES BEHIND THE FRONT HAVE BEEN HOLDING IN THE 50S TO
AROUND 70 DEGREES WHILE MID/HIGH LEVEL CLOUD COVER HAS BEEN
WORKING THROUGH THE WESTERN FORECAST ZONES. DEWPOINTS/RELATIVE
HUMIDITY BEHIND THE COLD FRONTAL PASSAGE HAS ALSO BEEN FALLING
SHARPLY TODAY...WHILE NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS
TO 45 MPH HAVE BEEN COMMON POST COLD-FROPA.
TONIGHT THROUGH TUESDAY NIGHT...THE FORECAST IS A DRY ONE. THE
ONLY NOTEWORTHY FORECAST TIDBITS ON THE PUBLIC FORECAST SIDE OF
THE HOUSE WILL BE STRENGTH OF SOUTHERLY WINDS ON TUESDAY. MODELS
CONTINUE TO DEPICT A TIGHT RETURN FLOW PRESSURE GRADIENT
DEVELOPING ON TUESDAY...RESULTING IN STRONG SOUTHERLY
WINDS WHICH AT TIMES COULD BE BUMPING UP INTO WIND ADVISORY
CRITERIA. TEMPERATURES TONIGHT AND MONDAY NIGHT SHOULD DIP INTO
THE 30S AND 40S...WHILE THE STRONGER WINDS IN PLAY TUESDAY NIGHT
WILL LIKELY KEEP TEMPS FROM DROPPING MUCH BELOW THE 40S AND 50S.
HIGH TEMPERATURES ON MONDAY WITH THE SLIGHTLY COOLER AIRMASS IN
PLACE SHOULD WARM UP INTO THE 60S TO PERHAPS LOWER 70S IN A FEW
SPOTS...WHILE LOW LEVEL WAA ON THOSE STRONG SOUTHERLY WINDS ON
TUESDAY SHOULD BE BUMPING HIGHS UP INTO THE 70S AND 80S THROUGHOUT
THE REGION.
SEE THE FIRE WEATHER DISCUSSION SECTION FOR DETAILS ON FIRE
WEATHER CONCERNS OVER THE NEXT COUPLE OF DAYS.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 349 PM CDT SUN APR 12 2015
THERE REMAINS SOME DISAGREEMENT AMONGST THE MODELS IN REGARDS TO
THE SYSTEM WEDNESDAY INTO WEDNESDAY NIGHT...ALTHOUGH IT APPEARS
THE WETTER GFS IS THE OUTLIER AT THIS TIME. THE RECENT RUNS OF THE
EC AND GEM ARE MUCH DRIER AND FURTHER SOUTH...AND HAVE ALSO BEEN
THE MORE CONSISTENT MODELS WITH THIS SYSTEM. WILL THEREFORE ONLY
CARRY SLIGHT CHANCE POPS FOR MOST AREAS AT THIS TIME. MODELS HAVE
ALSO SLOWED DOWN THE FRONTAL PASSAGE WEDNESDAY INTO THURSDAY. THEY
WANT TO BRING IT THROUGH WEDNESDAY NIGHT INTO THURSDAY MORNING AS
OPPOSED TO TUESDAY NIGHT. THIS MEANS WEDNESDAY WILL STILL SEE
GUSTY SOUTH WINDS AND MILD TEMPERATURES. RH VALUES LOOK TO BE A
LITTLE HIGHER THAN WHAT THEY WILL BE ON TUESDAY SO FIRE WEATHER A
BIT LESS OF A CONCERN. THE REST OF THE EXTENDED PERIOD LOOKS
MOSTLY DRY WITH MILD TEMPERATURES.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1234 AM CDT MON APR 13 2015
VFR CONDITIONS WILL PERSIST THROUGH THE PERIOD. WEST TO NORTHWEST
WINDS WILL INCREASE ON MONDAY TO 15 TO 25 KTS BEFORE DIMINISHING
AROUND 00Z TUESDAY.
&&
.FIRE WEATHER...
ISSUED AT 349 PM CDT SUN APR 12 2015
A RED FLAG WARNING CONTINUES THROUGH THE REST OF THIS AFTERNOON
INTO EARLY THIS EVENING /ENDING AT 01Z/ FOR ALL THE FIRE WEATHER
ZONES OF THIS FORECAST AREA...EXCEPT THE TWO MINNESOTA FIRE WX
ZONES...039 AND 046. A COLD FRONT MOVING THROUGH THE AREA IS
CREATING A SHARP DEWPOINT GRADIENT...WHERE DEWPOINTS AHEAD OF THE
FRONT ON STRONG SOUTHWESTERLY WINDS ARE IN THE 40S...BUT DEWPOINTS
BEHIND THE FRONT ON STRONG NORTHWESTERLY WINDS ARE FALLING SHARPLY
INTO THE TEENS AND 20S...DESPITE INCREASING MID AND HIGH LEVEL
CLOUD COVER. ALREADY HEARING A LOT OF CHATTER ABOUT A SIGNIFICANT
FIRE IN WALWORTH COUNTY THIS AFTERNOON.
ON MONDAY...A DRY AIRMASS ACCOMPANYING HIGH PRESSURE WILL MOVE
THROUGH THE DAKOTAS AND MINNESOTA...WITH POTENTIAL RED FLAG
WARNING CRITERIA BEING MET ACROSS A PORTION OF NORTH CENTRAL INTO
NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. AS SUCH...A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR FIRE WEATHER ZONES
269...271...272...273 IN SOUTH DAKOTA AND FIRE WEATHER ZONES 039
AND 046 IN MINNESOTA FROM 18Z MONDAY TO 01Z TUESDAY.
ALSO WORTH NOTING...TUESDAY LOOKS LIKE A VERY HAZARDOUS FIRE
WEATHER DAY...WITH STRONG SOUTHERLY WINDS DEVELOPING AMID A
CONTINUED DRY AIRMASS WITH VERY DRY FINE FUELS. SOUTHERLY WINDS ON
TUESDAY COULD BE 25 TO 40 MPH SUSTAINED WITH GUSTS OF 50 MPH OR
GREATER. ALREADY DEALING WITH TWO FIRE WEATHER HEADLINES TODAY
AND MONDAY. THREE FIRE WEATHER HEADLINES MAY BE CONFUSING OR
DIFFICULT TO DECIPHER. SUFFICE IT TO SAY...TUESDAY WILL EVENTUALLY
NEED A FIRE WEATHER HEADLINE. IF FIRES DEVELOP ON TUESDAY...THEY
WILL BE VERY DIFFICULT TO PUT OUT.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
SDZ269-271>273.
MN...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
MNZ039-046.
&&
SHORT TERM...DORN
LONG TERM...TMT
AVIATION...PARKIN
FIRE WEATHER...DORNHazardous weather outlook, Apr 12, 3:44 AM CDT, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 344 AM CDT SUN APR 12 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-130845- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 344 AM CDT SUN APR 12 2015 /244 AM MDT SUN APR 12 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED TODAY...ALONG WITH RED FLAG CONDITIONS THANKS TO STRONG NORTHWEST WINDS BEHIND THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY POOR FIRE WEATHER CONDITIONS WILL CONTINUE WELL INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:18 AM CDT | Fire Weather Watch | ABR | 24 hr |
Nearby
Red Flag Warnings in Minnesota, 2015Red Flag Warnings in South Dakota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.